MAUDE Adverse Event Report: EDWARDS LIFESCIENCES CARPENTIER-EDWARDS PERIMOUNT THEON PERICARDIAL BIOPROSTHESIS; REPLACEMENT HEART VALVE

EDWARDS LIFESCIENCES CARPENTIER-EDWARDS PERIMOUNT THEON PERICARDIAL BIOPROSTHESIS; REPLACEMENT HEART VALVE
Model Number 2800TFXMU
Medical Device Problem Codes Fluid/Blood Leak (1250); Perivalvular Leak (1457); Detachment of Device or Device Component (2907); Insufficient Device Problem Information (3190)
Health Effect - Clinical Codes Heart Failure/Congestive Heart Failure (4446); Insufficient Information (4580)
Date of Event 08/06/2021
Type of Reportable Event Serious Injury
Additional Manufacturer Narrative
The subject device is not available for evaluation, as it was not received.The investigation is still in progress; therefore, a conclusion has yet to be established.A supplemental report will be submitted accordingly upon investigation completion.Edwards will continue to review and monitor all reported events.Trends are monitored on a monthly basis and if action is required, appropriate investigation will be performed.
 
Event or Problem Description
It was reported that a patient with a 23mm 2800tfx aortic valve implanted for 2 years 8 months underwent redo aortic valve replacement due to unknown reasons.A 25mm 11500a aortic valve was implanted in replacement.Patient in recovery.No other details provided.Per idc prosthesis was removed not due to deficiency.Edwards lifesciences maintains an implant patient registry.This registry is a patient tracking mechanism for serialized edwards implantable devices (bioprosthetic heart valves and annuloplasty rings), rather than a true post-market surveillance registry.Through the registry, edwards is notified when these devices are implanted.In addition, patient and/or device status may be reported to the registry via the implantation data cards.The information is received from various sources (e.G.Surgeon, hospital, and patient family members) and is not received in the form of a conventional "customer complaint".The information reported may or may not be related to the edwards device.
 
Event or Problem Description
It was reported that a patient with a 23mm 2800tfx aortic valve implanted for 2 years 8 months underwent redo aortic valve replacement due to dehiscence, pvl and severe regurgitation.Patient presented with nyha class iii congestive heart failure symptoms.A 25mm 11500a aortic valve was implanted in replacement with no complications.The completion tee revealed a low transaortic gradient and paravalvular leak.The patient was then transferred to the icu in critical, but stable condition.The patient was discharge on pod#27 with hospice care.Per medical records: the patient admitted with sob, severe ar and a fistulous tract highly suggestive of infectious etiology.Echo revealed findings concerning for prosthetic aortic valve endocarditis with a new pvl and aortic root abscess.Patient started on antibiotics; blood cultures remained negative for any active infection and cardiac imaging findings were felt to be consistent with old endocarditis without active infection.The patient underwent avr and cabg x2.The aortic valve prior to explant was noted to be partially dehiscent near the left-right commissure.It is noted there was no pus found only fibrinous debris on the leaflets.The leaflets were sent for analysis and appeared to have some calcific fibrinous debris consistent with old endocarditis.Due to myocardial edema and pulmonary inflammation, the patient was treated with open chest management, the chest closed on pod #3.Post op complications included respiratory failure, requiring multiple reintubations, and progressive renal failure.The patient suffered a pea arrest, on pod #17, the cause most likely respiratory in nature.The patient required a tracheostomy to assist weaning from the ventilator.A decision was made to move make the patient a dnr and not start dialysis.A discharge diagnosis noted as aortic valve disease likely related to endocarditis.
 
Additional Manufacturer Narrative
Updated sections: b5, b7, h6 component codes, health effect - clinical code, device code(s), and type of investigation.
 
Additional Manufacturer Narrative
Updated sections: d4 model number and expiration date, h4, h6 component codes, type of investigation, investigation findings, and investigation conclusions.The device history record was reviewed and shows that this device met all manufacturing specifications for product release prior to distribution.No issues were identified that would have impacted this event.Valve dehiscence may occur early or late.When it occurs in the early post-operative period, it is typically a result of an inadequate prosthetic valve implantation in combination with friable myocardial tissue.Late dehiscence can occur as a result of successive dilatation of cardiac structures that result from progression of disease.Through further investigation, it was determined that the root cause of this event was most likely due to patient related factors.

Brand Name
CARPENTIER-EDWARDS PERIMOUNT THEON PERICARDIAL BIOPROSTHESIS
Common Device Name
REPLACEMENT HEART VALVE
Manufacturer (Section D)
EDWARDS LIFESCIENCES
1 edwards way
irvine CA 92614
Manufacturer (Section G)
EDWARDS LIFESCIENCES LLC
1 edwards way
irvine CA 92614
Manufacturer Contact
gail warner
1 edwards way
ant 6.1
irvine, CA 92614
9492504096
MDR Report Key12566128
Report Number2015691-2021-05488
Device Sequence Number19206038
Product Code DYE
UDI-Device Identifier00690103194098
UDI-Public(01)00690103194098(17)220920
Combination Product (Y/N)N
Initial Reporter StateTN
Initial Reporter CountryUS
PMA/510(K) Number
P860057
Number of Events Summarized1
Summary Report (Y/N)N
Device Implanted Year2018
Device Explanted Year2021
Serviced by Third Party (Y/N)Unknown
Reporter Type Manufacturer
Report Source Other,Health Professional
Initial Reporter Occupation Physician
Type of Report Initial,Followup,Followup
Report Date (Section B) 11/09/2021
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? No
Operator of Device Health Professional
Device Expiration Date09/20/2022
Device Model Number2800TFXMU
Was Device Available for Evaluation? No
Is the Reporter a Health Professional? Yes
Was the Report Sent to FDA? No
Initial Date Received by Manufacturer 09/08/2021
Supplement Date Received by Manufacturer10/04/2021
11/05/2021
Initial Report FDA Received Date10/01/2021
Supplement Report FDA Received Date10/28/2021
11/09/2021
Was Device Evaluated by Manufacturer? (Y/N) Device Not Returned to Manufacturer
Date Device Manufactured09/21/2018
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Outcome Attributed to Adverse Event Life Threatening; Hospitalization; Required Intervention;
Patient Age74 YR
Patient SexMale